I don’t think Dr D can offer specific dosage amounts to patients she hasn’t seen as a patient. I will share my patient experience as I have used both meds you mention. I took Topriamate for reasons other than high ICO though any good in that dept was a bonus. Topriamate has some odd side effects that pretty much everyone I know who has tried it or is using it experienced. I had annoying tingling in my feet or hands. My doctor’s trick to eat a banana right away helped with that one. Also, anything with fat tasted awful. Losing weight was easier because fat tasted almost rancid. It ruined chocolate for me while on it. It also has a weird effect with carbonated drinks. Ewww. Just eww. I also noticed eventually that it stopped me from sweating. That was the major symptom that was a life changer and eventual deal breaker for me. I was so intolerant to heat I was basically a shut in with AC high and ice packs on me.
I tapered myself off the Topriamate and noticed within a couple weeks I was sweating again. In buckets. Like I did growing up. I now need at least 3 or 4 Poweades a day BUT I am more heat tolerant. I can ride my recumbent trike. I can walk 6 houses to the stop sign and back. I can do housework in moderation. I need a sweatband again to avoid sweat rashes but I will take that over being bed ridden because I couldn’t handle heat over 62 degrees F.
As for diamox, I get generic version too. I am on 250mg 3 times a day. I weigh close to 309 pounds. From what I understand my dosage is fairly high or on the high side. I did notice I needed to increase it after stopping Topriamate. I would encourage anyone to taper on and off any new supplements, medications, or treatments. Our bodies don’t handle change well and it can make it hard to decipher the benefits vs side effects. If it were me I would keep a short journal with dosage and symptoms noticed, changed or missing, each day. Relying on our brains can be tricky and biased. Thanks Brain Fog.
I also have a prescription for generic lasix. I take that as needed when the edema in my legs or body is extra noticeable. I try to limit my usage to keep it effective and. Evause I end up needing to pee every 20 minutes on it. Yay and boo.
I am on half of the pharmacy per my cardiologist. It is all there for a reason though and I have eliminated those I could. Diamox is a life long friend for me it seems. I also no longer take. I are as my levels were getting too altered with daily bicarbonate usage per a specialist. So, that’s my take on bicarbonate as well.
Please remember that I am a zebra. Even among zebras, I am an outlier so take my experiences in to consideration keeping that in mind.